All Issues

Volume 15, 2022

Volume 14, 2021

Volume 13, 2020

Volume 12, 2019

Volume 11, 2018

Volume 10, 2017

Volume 9, 2016

Volume 8, 2015

Volume 7, 2014

Volume 6, 2013

Volume 5, 2012

Volume 4, 2011

Volume 3, 2010

Volume 2, 2009

Volume 1, 2008

Discrete and Continuous Dynamical Systems - S

January 2020 , Volume 13 , Issue 1

Issue on delay differential equations

Select all articles


Preface: Delay differential equations with state-dependent delays and their applications
Qingwen Hu, Bernhard Lani-Wayda and Eugen Stumpf
2020, 13(1): i-i doi: 10.3934/dcdss.20201i +[Abstract](2334) +[HTML](393) +[PDF](94.53KB)
A cyclic system with delay and its characteristic equation
Elena Braverman, Karel Hasik, Anatoli F. Ivanov and Sergei I. Trofimchuk
2020, 13(1): 1-29 doi: 10.3934/dcdss.2020001 +[Abstract](3977) +[HTML](733) +[PDF](979.01KB)

A nonlinear cyclic system with delay and the overall negative feedback is considered. The characteristic equation of the linearized system is studied in detail. Sufficient conditions for the oscillation of all solutions and for the existence of monotone solutions are derived in terms of roots of the characteristic equation.

Long-time behavior of positive solutions of a differential equation with state-dependent delay
Josef Diblík
2020, 13(1): 31-46 doi: 10.3934/dcdss.2020002 +[Abstract](3789) +[HTML](717) +[PDF](424.78KB)

The long-time behavior of positive solutions of a differential equation with state-dependent delay \begin{document}$ \dot{y}(t) = -c(t)y(t-\tau(t,y(t))) $\end{document}, where \begin{document}$ c $\end{document} is a positive coefficient, is considered. Sufficient conditions are given for the existence of positive solutions bounded from below and from above by functions of exponential type. As a consequence, criteria for the existence of positive solutions are derived and their lower bounds are given. Relationships are discussed with the existing results on the existence of positive solutions for delayed differential equations.

A periodic solution with non-simple oscillation for an equation with state-dependent delay and strictly monotonic negative feedback
Benjamin B. Kennedy
2020, 13(1): 47-66 doi: 10.3934/dcdss.2020003 +[Abstract](3438) +[HTML](756) +[PDF](2370.51KB)

We consider a real-valued differential equation

with strictly monotonic negative feedback and state-dependent delay, that has a nontrivial periodic solution \begin{document}$ q $\end{document} for which the planar map \begin{document}$ q_t \mapsto (q(t),q(t - d(q_t))) $\end{document} is not injective on the orbit of \begin{document}$ q $\end{document} in phase space. This solution demonstrates that Mallet-Paret and Sell's version of the Poincaré-Bendixson theorem for delay equations with constant delay and monotonic feedback does not carry over entirely to the state-dependent delay case.

Existence of strictly decreasing positive solutions of linear differential equations of neutral type
Josef Diblík and Zdeněk Svoboda
2020, 13(1): 67-84 doi: 10.3934/dcdss.2020004 +[Abstract](3828) +[HTML](693) +[PDF](445.58KB)

The paper is concerned with a linear neutral differential equation

where \begin{document}$ c\colon [t_0,\infty)\to (0,\infty) $\end{document}, \begin{document}$ d\colon [t_0,\infty)\to [0,\infty) $\end{document}, \begin{document}$ t_0\in {\Bbb{R}} $\end{document} and \begin{document}$ \tau, \delta \colon [t_0,\infty)\to (0,r] $\end{document}, \begin{document}$ r\in{\mathbb{R}} $\end{document}, \begin{document}$ r>0 $\end{document} are continuous functions. A new criterion is given for the existence of positive strictly decreasing solutions. The proof is based on the Rybakowski variant of a topological Ważewski principle suitable for differential equations of the delayed type. Unlike in the previous investigations known, this time the progress is achieved by using a special system of initial functions satisfying a so-called sewing condition. The result obtained is extended to more general equations. Comparisons with known results are given as well.

Generalised Lyapunov-Razumikhin techniques for scalar state-dependent delay differential equations
F. M. G. Magpantay and A. R. Humphries
2020, 13(1): 85-104 doi: 10.3934/dcdss.2020005 +[Abstract](4859) +[HTML](1479) +[PDF](10539.3KB)

We present generalised Lyapunov-Razumikhin techniques for establishing global asymptotic stability of steady-state solutions of scalar delay differential equations. When global asymptotic stability cannot be established, the technique can be used to derive bounds on the persistent dynamics. The method is applicable to constant and variable delay problems, and we illustrate the method by applying it to the state-dependent delay differential equation known as the sawtooth equation, to find parameter regions for which the steady-state solution is globally asymptotically stable. We also establish bounds on the periodic orbits that arise when the steady-state is unstable. This technique can be readily extended to apply to other scalar delay differential equations with negative feedback.

2021 Impact Factor: 1.865
5 Year Impact Factor: 1.622
2021 CiteScore: 3.6

Editors/Guest Editors



Call for special issues

Email Alert

[Back to Top]